Not to go against your Derm's recommendation (I agree no bad fats), but don't the triglyceride levels come back down after the course is completed? For me, the most important thing was absorbing as much of the drug as possible, so that I wouldn't have to repeat this crazy course again in my life, ever. Accutane makes you more susceptible to higher triglyceride levels. This is one of the reasons they monitor your blood work every month, so they can take you off it if it gets dangerously high. I'm not sure this is a reason to avoid the fats that would help you absorb the drug in the first place, though.
These are just my opinions, and my true recommendation is to discuss all this with your derm.
I do recommend winter over summer, just because in the summer there's more fun things to do, and 'tane really got me down. 'Tane made me sleep a lot, and that's not too unusual in the winter (for me), anyway. Also, going to work and sitting at my desk was easy, but anything involving moving and physical activity was a challenge. I did not do my grade schooling here, but I would wonder if this would work for someone that had to take phys ed classes, do sports during the school year, etc. 'Tane also makes the skin more sensitive to sun, so that's another plus for doing it in the winter.
I've heard of permanent joint pain or just weirdness, mental side effects are not yet completely understood, hair loss, etc. Even if it's only a pain while you're on it, that's still half a year getting pissed away, and it wouldn't hurt to go in an informed patient, rather than getting blindsided!
You're okay. I would think your Mom would be more hesitant about it than your brother. Permanent side effects are not too common, but they do occur. They should both consider what he risks sacrificing before deciding whether the drug is right for him, and also if now is the best time.
Sore heels were the main reason I stopped exercising. My routine involved a lot of foot stomping, and even with Nike's air shox with an insole, the impact was still rather painful. Are you at least taking fish oil for your joints and stuff? It helped a bit in my case, so I don't feel sore all over, but that still doesn't allow me all the luxuries I had pre-tane.
Wait till it dries properly especially around your jawline and such, but from what I've heard if you sweat when you sleep you're probably SOL. I keep my room nice and cool so I have not had that problem.
They work about the same for me but I voted for the new one because of the very attractive tube! The new one also seems to absorb better for me; I'll be applying it from my bed now so I don't have to stand in front of the mirror in the middle of the cold cold night :::shudder:::
veggie girl is entitled to her opinion about the new one. Looks like some of you would rather not hear anything if it's not positive? However, initial redness seems common w/BP gel, maybe just another adjustment period, then?
EDIT: Uh-oh! Apparently there's a new BP gel in the new tube and an even newER one? Hrm... I've only placed an order since the new attractive tube arrived, not any other update. Carry on.
Just use lip balm. I use "Soft lips" in french vanilla.... Mmmm... everytime just after washing my face. The BP gel gets on my lips no matter how carefully I apply. Using the lip balm first means it doens't get on my lips so I'm just fine. I usually don't have to apply throughout the day unless I just feel like it.
Heck, I was prescribed pennicillin specifically for acne when my skin was absolutely wretched (I had started on a drug that worsens skin, was using an oily shampoo / conditioner and so I went to the derm). She started me with anti-biotics before stopping them and moving to topicals.
They work on acne, however, most responsible doctors will not keep you on it long term because it longer exposure could make bacteria develop a tolerance, meaning it may not work in the future (like during an infection, after surgery, etc).
Yes, for a few weeks. If it continues past a month, or so, I'd really get worried.
She could consider reducing the amt of BP used, because you're supposed to start small and then ramp up the amt to the maximum in order to limit irritation and pain from the product.
Also, if she's using a moisturizer containing Alpha hydroxy's, they tend to cause a little more pain. My favorite moisturizer, Eucerin skin renewal does contain it. Usually you're adviced to lay off this product until maybe a month after starting the regimen. Then when your skin is more used to the BP, jump right on.
Personally, I just toughed it out. But if she would prefer to avoid the pain and has more patience to give the Regimen all the time it needs to work effectively, those are some options she could consider.
And it's pasty, and too thick, and not moisturizing enough! You feel like you have to put more to get enough coverage and SPF, but you'll keep rubbing and it will never disappear. I gave mine away.......
stopping BP on my nose... I never put it there to begin with, because it was the one area that seemed immune. I must be different 'cos the pores on my nose don't look big or noticeable at all. Even with a mirror or magnifying glass up close, the skin just looked incredibly smooth and porcelain-like. Until you start paying attention to the bumps, that is!